Hail, Yakima
- When
- August 16, 6:45 PM PST
- Where
- Yakima County, 4 mi SW of Harrah
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.367, -120.600
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Aug 16, 4:50 PM PST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 550 PM PDT WED AUG 16 2006 .SHORT TERM...UPDATED FIRST PERIOD TO INCLUDE THUNDERSTORMS IN AND AROUND ELN/YKM AND NEAR HANFORD BASED ON LATEST RADAR TRENDS. OTHERWISE THE REMAINDER OF THE FORECAST APPEARS ON TRACK. && .AVIATION...VFR CONDITIONS WILL PERSIST THROUGH THE NEXT 24 HOURS. MID AND HIGH LEVEL CLOUDS HAVE INCREASED DUE TO UPPER LEVEL LOW. ISOLATED TO SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER GRANT TO WALLOW COUNTIES AND MAY SPREAD NORTH ALONG TWEB ROUTE 366. SOME BUILDUPS ARE SHOWN ON SATELLITE SOUTH OF RDM ALONG TWEB ROUTE 368 AND MAY DEVELOP INTO THUNDERSTORMS THIS EVENING. STORMS MAY MOVE TO NEAR RDM...ALW AND PDT. MVFR CONDITIONS MAY OCCUR BRIEFLY NEAR THE THUNDERSTORMS DUE TO LOCALLY MODERATE TO HEAVY RAIN AND LOWER CEILINGS. WINDS WILL BE MAINLY LESS THAN 20 KTS EXCEPT NEAR THE COLUMBIA GORGE AND KDLS WHERE FUNNELING WILL INCREASE WINDS TO 15 TO 25 KTS WITH HIGHER GUSTS. && .FIRE WEATHER...THUNDERSTORMS DEVELOPED BEGINNING LATE THIS MORNING AND ARE BECOMING SCATTERED IN NATURE PRIMARILY OVER FIRE WEATHER ZONES 634 635 638 ALONG WITH SOUTHERN 632 AND 633. APPROXIMATELY 400 LIGHTNING STRIKES HAVE BEEN RECORDED AS OF 2 PM. RECENT TRENDS INDICATE THUNDERSTORM COVERAGE IS INCREASING FURTHER NORTH AND SLIGHTLY WEST. ALSO EXPECT LIGHTNING FREQUENCY WILL INCREASE INTO THE EARLY EVENING HOURS BEFORE MOST AREAS TAPER OFF AFTER SUNSET. ZONES 634 635 AND 638 MAY CONTINUE TO SEE SOME ACTIVITY AFTER MIDNIGHT TONIGHT AS WELL AS SOME NEW DEVELOPMENT TOMORROW AFTERNOON. NO CHANGES PLANNED TO THE RED FLAG WARNING AND WILL ALLOW TO CONTINUE UNTIL 11 PM TONIGHT. JBONK && .PRELIMINARY POINT TEMPS/POPS... PDT 56 86 55 89 / 10 10 0 0 ALW 60 87 61 91 / 10 10 0 0 PSC 56 90 53 93 / 10 0 0 0 YKM 55 88 52 91 / 10 0 0 0 HRI 56 89 53 92 / 10 0 0 0 ELN 53 87 50 91 / 10 0 10 0 RDM 40 83 41 88 / 20 10 0 0 LGD 54 83 49 86 / 30 20 10 0 5J0 49 83 48 87 / 30 10 10 0 DLS 58 87 57 94 / 10 10 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR FIRE WEATHER ZONES 632...633...634...635...638. WA...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR FIRE WEATHER ZONE 633. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 97/76/87
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
955 AM PDT WED AUG 16 2006
ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-171215-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
950 AM PDT WED AUG 16 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
RED FLAG WARNING AND SCATTERED THUNDERSTORMS
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
MOUNTAINS, GRANDE RONDE VALLEY, WALLOWA COUNTY, FOOTHILLS OF
THE BLUE MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF
OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER
AND SOUTHERN GILLIAM COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY
HIGHLANDS, BAKER COUNTY
CONTACT YOUR LOCAL FOREST OR LAND MANAGEMENT AGENCY FOR
CURRENT FIRE DANGER CONDITIONS IN YOUR AREA.
ISOLATED THUNDERSTORMS
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
OF THE SOUTHERN CASCADES OF WASHINGTON, NORTH CENTRAL OREGON,
CENTRAL OREGON
A LARGE LOW PRESSURE SYSTEM WILL MOVE ACROSS WASHINGTON AND OREGON
TODAY AND TONIGHT...MAINLY AFFECTING EASTERN OREGON WITH ISOLATED TO
SCATTERED THUNDERSTORMS. A RED FLAG WARNING HAS BEEN POSTED FOR THE
AREAS LISTED ABOVE. PLEASE REFER TO THE LATEST PDXRFWPDT WWUS86
KPDT FOR DETAILS. THE COMBINATION OF NUMEROUS LIGHTNING STRIKES
AND DRY WILDLAND FUELS WILL THREATEN THESE AREAS WITH ADDITIONAL
WILDFIRES. SOME THUNDERSTORMS WILL HAVE GUSTY WINDS ASSOCIATED WITH
THEM WITH POTENTIAL GUSTS TO 55 MPH OR HAIL UP TO PENNY SIZE IN
DIAMETER.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
THE LOW PRESSURE SYSTEM WILL MOVE INTO IDAHO THURSDAY WITH ISOLATED
SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS OF NORTHEAST OREGON AND
SOUTHEAST WASHINGTON. DRIER CONDITIONS WILL FOLLOW AND IS EXPECTED
TO CONTINUE THROUGH EARLY NEXT WEEK. NEAR TO ABOVE NORMAL
TEMPERATURES ARE ALSO EXPECTED THROUGH THE EXTENDED PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
146 PM PDT WED AUG 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM HAIL 11 SE ENTERPRISE 45.31N 117.12W
08/16/2006 E0.50 INCH WALLOWA OR TRAINED SPOTTER
BIG HAIL DOWN THE ROAD
&&
JBONKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
149 PM PDT WED AUG 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM HAIL 4 E JOSEPH 45.35N 117.15W
08/16/2006 E0.50 INCH WALLOWA OR TRAINED SPOTTER
&&
JBONKThe Pendleton radar (KPDT), 154 km away, was scanning. The volume nearest the first event began at 02:43 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2006Every state in 2006This day in weather historyWarnings in Washington, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530409.